Wednesday, March 30, 2011
When my daughter, Christine, had a test done at the hospital that included putting radiation in her bloodstream, she had side effects. The next day she was depressed and angry, the day after that the anger was evident to everyone in the home.
No matter what anyone said to Christine she snapped and scowled. I said, "Oh, I see you are in a bad mood." She said, "I am not in a bad mood." Her daughter Faith and I just looked at each other and rolled our eyes. Christine's best friend called and asked her how she felt. She said, "I feel horrible and I hate the world." Her friend asked if she could come over and help. Chris said, "No, I don't want to inflict myself on anyone."
That day I realized it must have been the drugs the hospital gave her. She was back to her old self the next day. I thought about some of the side effects I have had from prescription drugs.
A dentist gave me Darvon for the pain of an infected tooth. I went shopping later and in the middle of Sears I burst out crying. Luckily, my aunt worked there and I ran to her department and said, "I don't know what is wrong with me." She comforted me, we had coffee and figured out it was the drug.
One time, when I was depressed, a doctor gave me Paxil. I took one pill and slept all day and all that night. I wasn't depressed, just comatose! However, I had two young girls and had to be awake to look after them, so I told the doctor and was given a different drug.
I take a cold pill and Tylenol Arthritis for my fibromyalgia. It works really well to stop the pain. But when I first started doing this I began to get headaches. I realized the only new drug I was taking was the Tylenol Arthritis. I now take only half a pill in the morning and the headaches are gone. I think we must pay attention to the over-the-counter pills we take. Every body is different and drugs affect them differently.